Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 31, NWS Melbourne, FL

April 13, 20075 counties in Florida

NWS Melbourne, FL issued this red flag warning at Apr 13, 2007, 2:01 AM EDT for 5 counties in Florida. It took effect at Apr 13, 2007, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 13, 2007, 2:01 AM EDT (06:01 UTC)
In effect from
Apr 13, 2007, 12:00 PM EDT
Expired
Apr 13, 2007, 7:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 6.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2007-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2007-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1246 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1035 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 130601
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
201 AM EDT FRI APR 13 2007

...MUCH DRIER AIR WILL FILTER SOUTHWARD INTO PORTIONS OF EAST
CENTRAL FLORIDA OVERNIGHT INTO FRIDAY...

FLZ041-044>046-053-144-132300-
/O.UPG.KMLB.FW.A.0027.070413T1700Z-070413T2300Z/
/O.NEW.KMLB.FW.W.0031.070413T1600Z-070413T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
201 AM EDT FRI APR 13 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A MUCH DRIER AIR MASS IS SPREADING OVER EAST CENTRAL FLORIDA AS
HIGH PRESSURE BUILDS IN FROM THE NORTH. CRITICAL DURATIONS OF LOW
RELATIVE HUMIDITIES ARE EXPECTED OVER THE WARNING AREA THIS
AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$

GLITTO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 9:15 PM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Apr 12, 9:15 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
915 PM EDT THU APR 12 2007

.DISCUSSION...

DRIER AIR BEHIND THE FRONT MAKING SOMEWHAT SLOWER PROGRESS THAN
MODEL PROGS WITH DWPTS STILL IN THE UPR 60S ACROSS SRN SECTIONS.
OVERALL...SKIES WILL BE CLEAR/MOSTLY CLEAR OVERNIGHT WITH COOLER LOW
TEMPS IN THE MID-UPR 50S MAINLY N AND W OF METRO ORLANDO AND IN THE
LWR-MID 60S SRN ZONES. WITH SLIGHTLY ELEVATED MOISTURE LEVELS ACROSS
THE SOUTH WILL LEAVE SOME PATCHY LATE NIGHT FOG IN ACROSS FAR SRN
ZONES.

&&

.AVIATION...BECMG SKC OVERNIGHT WITH SOME MFR MIST AND PSBL IFR FG
VRB-PBI INLAND TO OBE. FEW-SCT035-045 DEVLPG AFT 15Z FRI.

&&

.MARINE...LOOKS LIKE MODELS WERE A BIT FAST BRINGING NORTHERLY WINDS
IN TONIGHT AND HAVE ADJUSTED OVERNIGHT WIND GRIDS TO SHOW MORE OF A
NORTHERLY SHIFT AFTER MIDNIGHT NRN LEG AND A SLIGHTLY SLOWER SURGE
BEHIND THE FRONT. STILL LOOKS LIKE WINDS TO 12-15 KNOTS ACROSS THE
NRN LEG BY SUNRISE BUT BELOW HIGHLIGHT CRITERIA.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FRI AFTERNOON FOR LAKE/ORANGE/SEMINOLE/
     OSCEOLA/INTERIOR VOLUSIA.
AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....PNDERGRAST
Hazardous weather outlook, Apr 12, 5:52 PM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
552 PM EDT THU APR 12 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
130000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
552 PM EDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STRONG COLD FRONT IS FORECAST TO SWEEP THROUGH EAST CENTRAL
FLORIDA SUNDAY. THIS FRONT MAY BE PRECEDED BY AN ORGANIZED SQUALL
LINE LATE SATURDAY OR EARLY SUNDAY. A MUCH COOLER AND DRIER AIR
MASS WILL MOVE INTO THE AREA BEHIND THE FRONT SUNDAY AND MONDAY.
THIS WILL RESULT IN DETERIORATING BOATING CONDITIONS LATE SATURDAY
THROUGH MONDAY AND BRING AN INCREASED FIRE WEATHER CONCERN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

VOLKMER

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.